June  2020, 10(2): 217-256. doi: 10.3934/mcrf.2019037

Boundary null-controllability of semi-discrete coupled parabolic systems in some multi-dimensional geometries

1. 

Aix-Marseille Université, CNRS, Centrale Marseille, I2M, UMR 7373, 13453 Marseille, France

2. 

Institut de Mathématiques de Toulouse & Institut Universitaire de France, UMR 5219, Université de Toulouse, CNRS, UPS IMT, 31062 Toulouse Cedex 9, France

* Corresponding author: Franck Boyer

Received  July 2018 Published  June 2020 Early access  August 2019

The main goal of this paper is to investigate the controllability properties of semi-discrete in space coupled parabolic systems with less controls than equations, in dimension greater than $ 1 $. We are particularly interested in the boundary control case which is notably more intricate that the distributed control case, even though our analysis is more general.

The main assumption we make on the geometry and on the evolution equation itself is that it can be put into a tensorized form. In such a case, following [5] and using an adapted version of the Lebeau-Robbiano construction, we are able to prove controllability results for those semi-discrete systems (provided that the structure of the coupling terms satisfies some necessary Kalman condition) with uniform bounds on the controls.

To achieve this objective we actually propose an abstract result on ordinary differential equations with estimates on the control and the solution whose dependence upon the system parameters are carefully tracked. When applied to an ODE coming from the discretization in space of a parabolic system, we thus obtain uniform estimates with respect to the discretization parameters.

Citation: Damien Allonsius, Franck Boyer. Boundary null-controllability of semi-discrete coupled parabolic systems in some multi-dimensional geometries. Mathematical Control and Related Fields, 2020, 10 (2) : 217-256. doi: 10.3934/mcrf.2019037
References:
[1]

F. Alabau-Boussouira and M. Léautaud, Indirect controllability of locally coupled wave-type systems and applications, Journal de Mathématiques Pures et Appliquées, 99 (2013), 544-576.  doi: 10.1016/j.matpur.2012.09.012.

[2]

D. AllonsiusF. Boyer and M. Morancey, Spectral analysis of discrete elliptic operators and applications in control theory, Numerische Mathematik, 140 (2018), 857-911.  doi: 10.1007/s00211-018-0983-1.

[3]

F. Ammar-KhodjaA. BenabdallahM. González-Burgos and L. de Teresa, Recent results on the controllability of linear coupled parabolic problems: A survey, Mathematical Control and Related Fields, 1 (2011), 267-306.  doi: 10.3934/mcrf.2011.1.267.

[4]

F. Ammar KhodjaF. Chouly and M. Duprez, Partial null controllability of parabolic linear systems, Math. Control Relat. Fields, 6 (2016), 185-216.  doi: 10.3934/mcrf.2016001.

[5]

A. Benabdallah, F. Boyer, M. González-Burgos and G. Olive, Sharp estimates of the one-dimensional boundary control cost for parabolic systems and application to the n-dimensional boundary null controllability in cylindrical domains, SIAM Journal on Control and Optimization, 52 (2014), 2970–3001. doi: 10.1137/130929680.

[6]

K. Bhandari and F. Boyer, Boundary null-controllability of coupled parabolic systems with Robin conditions, Submitted, (2019), https://hal.archives-ouvertes.fr/hal-02091091.

[7]

F. Boyer, On the penalised HUM approach and its applications to the numerical approximation of null-controls for parabolic problems, in CANUM 2012, 41e Congrès National d'Analyse Numérique, ESAIM Proc., EDP Sci., Les Ulis, 41 (2013), 15–58. doi: 10.1051/proc/201341002.

[8]

F. BoyerF. Hubert and J. L. Rousseau, Discrete carleman estimates for elliptic operators and uniform controllability of semi-discretized parabolic equations, Journal de Mathématiques Pures et Appliquées, 93 (2010), 240-276.  doi: 10.1016/j.matpur.2009.11.003.

[9]

F. BoyerF. Hubert and J. L. Rousseau, Discrete carleman estimates for elliptic operators in arbitrary dimension and applications, SIAM Journal on Control and Optimization, 48 (2010), 5357-5397.  doi: 10.1137/100784278.

[10]

F. Boyer and J. Le Rousseau, Carleman estimates for semi-discrete parabolic operators and application to the controllability of semi-linear semi-discrete parabolic equations, Annales de l'Institut Henri Poincaré Non Linear Analysis, 31 (2014), 1035-1078.  doi: 10.1016/j.anihpc.2013.07.011.

[11]

J.-M. Coron, Control and Nonlinearity, Mathematical Surveys and Monographs, 136. American Mathematical Society, Providence, RI, 2007.

[12]

S. Labbé and E. Trélat, Uniform controllability of semidiscrete approximations of parabolic control systems, Systems Control Lett., 55 (2006), 597-609.  doi: 10.1016/j.sysconle.2006.01.004.

[13]

S. Lang, Algebra, Springer New York, 2002. doi: 10.1007/978-1-4613-0041-0.

[14]

J. Le Rousseau and G. Lebeau, On carleman estimates for elliptic and parabolic operators. applications to unique continuation and control of parabolic equations, ESAIM: COCV, 18 (2012), 712-747.  doi: 10.1051/cocv/2011168.

[15]

G. Lebeau and L. Robbiano, Contrôle exact de l'équation de la chaleur, Séminaire sur les Équations aux Dérivées Partielles, École Polytech., Palaiseau, (1995), 13 pp.

[16]

L. Miller, A direct Lebeau-Robbiano strategy for the observability of heat-like semigroups, Discrete Contin. Dyn. Syst. Ser. B, 14 (2010), 1465-1485.  doi: 10.3934/dcdsb.2010.14.1465.

[17]

M. Reed and B. Simon, Methods of Modern Mathematical Physics. I. Functional analysis, 2nd edition, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York, 1980.

[18]

M. Tucsnak and G. Weiss, Observation and Control for Operator Semigroups, Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks], Birkhäuser Verlag, Basel, 2009. doi: 10.1007/978-3-7643-8994-9.

[19]

E. Zuazua, Control and numerical approximation of the wave and heat equations, International Congress of Mathematicians, Eur. Math. Soc., Zürich, 3 (2006), 1389–1417.

show all references

References:
[1]

F. Alabau-Boussouira and M. Léautaud, Indirect controllability of locally coupled wave-type systems and applications, Journal de Mathématiques Pures et Appliquées, 99 (2013), 544-576.  doi: 10.1016/j.matpur.2012.09.012.

[2]

D. AllonsiusF. Boyer and M. Morancey, Spectral analysis of discrete elliptic operators and applications in control theory, Numerische Mathematik, 140 (2018), 857-911.  doi: 10.1007/s00211-018-0983-1.

[3]

F. Ammar-KhodjaA. BenabdallahM. González-Burgos and L. de Teresa, Recent results on the controllability of linear coupled parabolic problems: A survey, Mathematical Control and Related Fields, 1 (2011), 267-306.  doi: 10.3934/mcrf.2011.1.267.

[4]

F. Ammar KhodjaF. Chouly and M. Duprez, Partial null controllability of parabolic linear systems, Math. Control Relat. Fields, 6 (2016), 185-216.  doi: 10.3934/mcrf.2016001.

[5]

A. Benabdallah, F. Boyer, M. González-Burgos and G. Olive, Sharp estimates of the one-dimensional boundary control cost for parabolic systems and application to the n-dimensional boundary null controllability in cylindrical domains, SIAM Journal on Control and Optimization, 52 (2014), 2970–3001. doi: 10.1137/130929680.

[6]

K. Bhandari and F. Boyer, Boundary null-controllability of coupled parabolic systems with Robin conditions, Submitted, (2019), https://hal.archives-ouvertes.fr/hal-02091091.

[7]

F. Boyer, On the penalised HUM approach and its applications to the numerical approximation of null-controls for parabolic problems, in CANUM 2012, 41e Congrès National d'Analyse Numérique, ESAIM Proc., EDP Sci., Les Ulis, 41 (2013), 15–58. doi: 10.1051/proc/201341002.

[8]

F. BoyerF. Hubert and J. L. Rousseau, Discrete carleman estimates for elliptic operators and uniform controllability of semi-discretized parabolic equations, Journal de Mathématiques Pures et Appliquées, 93 (2010), 240-276.  doi: 10.1016/j.matpur.2009.11.003.

[9]

F. BoyerF. Hubert and J. L. Rousseau, Discrete carleman estimates for elliptic operators in arbitrary dimension and applications, SIAM Journal on Control and Optimization, 48 (2010), 5357-5397.  doi: 10.1137/100784278.

[10]

F. Boyer and J. Le Rousseau, Carleman estimates for semi-discrete parabolic operators and application to the controllability of semi-linear semi-discrete parabolic equations, Annales de l'Institut Henri Poincaré Non Linear Analysis, 31 (2014), 1035-1078.  doi: 10.1016/j.anihpc.2013.07.011.

[11]

J.-M. Coron, Control and Nonlinearity, Mathematical Surveys and Monographs, 136. American Mathematical Society, Providence, RI, 2007.

[12]

S. Labbé and E. Trélat, Uniform controllability of semidiscrete approximations of parabolic control systems, Systems Control Lett., 55 (2006), 597-609.  doi: 10.1016/j.sysconle.2006.01.004.

[13]

S. Lang, Algebra, Springer New York, 2002. doi: 10.1007/978-1-4613-0041-0.

[14]

J. Le Rousseau and G. Lebeau, On carleman estimates for elliptic and parabolic operators. applications to unique continuation and control of parabolic equations, ESAIM: COCV, 18 (2012), 712-747.  doi: 10.1051/cocv/2011168.

[15]

G. Lebeau and L. Robbiano, Contrôle exact de l'équation de la chaleur, Séminaire sur les Équations aux Dérivées Partielles, École Polytech., Palaiseau, (1995), 13 pp.

[16]

L. Miller, A direct Lebeau-Robbiano strategy for the observability of heat-like semigroups, Discrete Contin. Dyn. Syst. Ser. B, 14 (2010), 1465-1485.  doi: 10.3934/dcdsb.2010.14.1465.

[17]

M. Reed and B. Simon, Methods of Modern Mathematical Physics. I. Functional analysis, 2nd edition, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York, 1980.

[18]

M. Tucsnak and G. Weiss, Observation and Control for Operator Semigroups, Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks], Birkhäuser Verlag, Basel, 2009. doi: 10.1007/978-3-7643-8994-9.

[19]

E. Zuazua, Control and numerical approximation of the wave and heat equations, International Congress of Mathematicians, Eur. Math. Soc., Zürich, 3 (2006), 1389–1417.

Figure 1.  Typical geometric situation
Figure 2.  Grid geometry
Figure 3.  Component $ {\alpha} $ (left) and $ {\beta} $ (right) of system (4) with no control
Figure 4.  Component $ {\alpha} $ (left) and $ {\beta} $ (right) of system (4) with a boundary control
Figure 5.  Norms of the components $ {\alpha} $, $ {\beta} $ of system (4) with and without control
[1]

Luc Miller. A direct Lebeau-Robbiano strategy for the observability of heat-like semigroups. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1465-1485. doi: 10.3934/dcdsb.2010.14.1465

[2]

T. Colin, Géraldine Ebrard, Gérard Gallice. Semi-discretization in time for nonlinear Zakharov waves equations. Discrete and Continuous Dynamical Systems - B, 2009, 11 (2) : 263-282. doi: 10.3934/dcdsb.2009.11.263

[3]

Jialin Hong, Lijun Miao, Liying Zhang. Convergence analysis of a symplectic semi-discretization for stochastic nls equation with quadratic potential. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4295-4315. doi: 10.3934/dcdsb.2019120

[4]

Kyeong-Hun Kim, Kijung Lee. A weighted $L_p$-theory for second-order parabolic and elliptic partial differential systems on a half space. Communications on Pure and Applied Analysis, 2016, 15 (3) : 761-794. doi: 10.3934/cpaa.2016.15.761

[5]

Henri Schurz. Analysis and discretization of semi-linear stochastic wave equations with cubic nonlinearity and additive space-time noise. Discrete and Continuous Dynamical Systems - S, 2008, 1 (2) : 353-363. doi: 10.3934/dcdss.2008.1.353

[6]

Kung-Ching Chang, Zhi-Qiang Wang, Tan Zhang. On a new index theory and non semi-trivial solutions for elliptic systems. Discrete and Continuous Dynamical Systems, 2010, 28 (2) : 809-826. doi: 10.3934/dcds.2010.28.809

[7]

Marita Holtmannspötter, Arnd Rösch, Boris Vexler. A priori error estimates for the space-time finite element discretization of an optimal control problem governed by a coupled linear PDE-ODE system. Mathematical Control and Related Fields, 2021, 11 (3) : 601-624. doi: 10.3934/mcrf.2021014

[8]

Kokum R. De Silva, Tuoc V. Phan, Suzanne Lenhart. Advection control in parabolic PDE systems for competitive populations. Discrete and Continuous Dynamical Systems - B, 2017, 22 (3) : 1049-1072. doi: 10.3934/dcdsb.2017052

[9]

Vinicius Albani, Adriano De Cezaro, Jorge P. Zubelli. On the choice of the Tikhonov regularization parameter and the discretization level: A discrepancy-based strategy. Inverse Problems and Imaging, 2016, 10 (1) : 1-25. doi: 10.3934/ipi.2016.10.1

[10]

Marin Kobilarov, Jerrold E. Marsden, Gaurav S. Sukhatme. Geometric discretization of nonholonomic systems with symmetries. Discrete and Continuous Dynamical Systems - S, 2010, 3 (1) : 61-84. doi: 10.3934/dcdss.2010.3.61

[11]

Michal Fečkan, Michal Pospíšil. Discretization of dynamical systems with first integrals. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3543-3554. doi: 10.3934/dcds.2013.33.3543

[12]

Zhen-Zhen Tao, Bing Sun. Space-time spectral methods for a fourth-order parabolic optimal control problem in three control constraint cases. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022080

[13]

Kazuyuki Yagasaki. Optimal control of the SIR epidemic model based on dynamical systems theory. Discrete and Continuous Dynamical Systems - B, 2022, 27 (5) : 2501-2513. doi: 10.3934/dcdsb.2021144

[14]

Mehdi Badra. Abstract settings for stabilization of nonlinear parabolic system with a Riccati-based strategy. Application to Navier-Stokes and Boussinesq equations with Neumann or Dirichlet control. Discrete and Continuous Dynamical Systems, 2012, 32 (4) : 1169-1208. doi: 10.3934/dcds.2012.32.1169

[15]

Roberto Triggiani. Sharp regularity theory of second order hyperbolic equations with Neumann boundary control non-smooth in space. Evolution Equations and Control Theory, 2016, 5 (4) : 489-514. doi: 10.3934/eect.2016016

[16]

Burcu Özçam, Hao Cheng. A discretization based smoothing method for solving semi-infinite variational inequalities. Journal of Industrial and Management Optimization, 2005, 1 (2) : 219-233. doi: 10.3934/jimo.2005.1.219

[17]

Anne Mund, Christina Kuttler, Judith Pérez-Velázquez. Existence and uniqueness of solutions to a family of semi-linear parabolic systems using coupled upper-lower solutions. Discrete and Continuous Dynamical Systems - B, 2019, 24 (10) : 5695-5707. doi: 10.3934/dcdsb.2019102

[18]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control and Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[19]

Cătălin-George Lefter, Elena-Alexandra Melnig. Feedback stabilization with one simultaneous control for systems of parabolic equations. Mathematical Control and Related Fields, 2018, 8 (3&4) : 777-787. doi: 10.3934/mcrf.2018034

[20]

Matti Lassas, Eero Saksman, Samuli Siltanen. Discretization-invariant Bayesian inversion and Besov space priors. Inverse Problems and Imaging, 2009, 3 (1) : 87-122. doi: 10.3934/ipi.2009.3.87

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (296)
  • HTML views (486)
  • Cited by (0)

Other articles
by authors

[Back to Top]